Hello.. our vet prescribed Flagyl (500mg twice a day) to our lab today for her diarrhea problem.. The vet gave her the first one in the office and told me to give her another one 12 hours later.. After her second dose, I noticed her one leg was sorta giving out on her when she walked a few times.. It is not constant.. But it has happened about 4 times since last night.. And it has never happened before.. I was wondering if it could be a side effect of the medicine.. (i read it has some neurologic toxic side effects).. but if it was toxicity, would it happen ALL the time or just once in awhile?? Also was thinking it is too high of a dose for her bc she was fine until I gave her the second 500mg pill. I am afraid i am being overly paranoid but the medicine has stopped her diarrhea, and other than just sleeping alot she seems OK.. At the vet she also had a fever of 103.6 so I was wondering if that could have anything to do with it?? Anyone else have any experiences like this on Flagyl??
My 4.5 year old has been on Flagyl many times before, but has not experienced anything like you are describing... I'm uber-paranoid, so I would probably call the vet this morning and let them know what is going on. I would tend to think that it's unlikely since she just started the Flagyl (only had 2 doses) but I'm not a vet... best to check with yours and put your mind at ease.
Hope your girl is feeling better soon!
Gorsebrook Jackson Triggs, CD, RN, WC, CGN<br />Kelrobin A Twist of Fate<br /><br />
I've had something similar. My dog was on it last year and did not do well on it. He stumbled a lot and was really lethargic/depressed on it. Initially he was on a higher dose, was cut back. Eventually stopped it. Tried again, started with just 500 mg, still had the same problem, so no more Flagyl for him. Even with just one 500-mg capsule, he had problems.
Time to call the vet.
♣ Laura ♣
Well I called the vet about the flagyl and she said to cut it in half and give her 250mg twice a day instead.. But the worst part was after she ate her food (vet gave us Hill's W/d and told us to just give her a 1/2 cup.. this is after she fasted for 24 hours) she vomitted it all up almost immediately.. including the pill.. So then i had to call the doctor back and she asked us to come in for some more tests.. they did an x-ray and blood work.. the x-ray didn't show much bc Blinkee wouldn't let them put her on her back to get a good view.. so they just did a side shot which the vet said wasn't good enough to rule out an obstruction from a foreign antibody bc there was some gas bubbles in the x-ray.. But what she said she was most afraid of is if it is pancreatitis.. which is why she wanted to run the bloodwork.. Also, her fever was up to 104 (but the vet thought it might be bc she was soo active and nervous there) We have since taken her temperature at home (the doc did give her a shot to lower it that will last for 24 hours she said) and her temp was 101.. But we just have to wait til 9am tomorrow morning to hear the results of the bloodtest and then we will go from there...
Needless to say, I'm a complete wreck.. my poor girl just turned one this month =( I will post an update when I hear from the doctor.. Anyone else have an experience like this??